MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. 2.2MM OLIVE WIRE WITH DRILL TIP LONG

TREACE MEDICAL CONCEPTS, INC. 2.2MM OLIVE WIRE WITH DRILL TIP LONG
Model Number 1405-2218
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an olive wire drill broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2023.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file the mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.
 
Additional Manufacturer Narrative
It was reported that the tip of an olive wire drill broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2023.A back-up device was available to successfully complete the case.The olive wire is provided to customers within a sterile kit (sk28) and marked single use.The udi referenced is for the sterile kit, sk28, that the product is distributed within.The device was returned for evaluation and the analysis found a portion of the fluted tip broke off right before the end of the fluting, where it meets the shaft of the device.The device history records were reviewed, and no issues were identified during the manufacture and release of the device that could have contributed to what was reported.The most likely cause cannot be determined based on the available information; however, it is possible the technique utilized applied additional bending forces to the device, or it broke due to impact with another device.The product is manufactured with implant grade material and the case was successfully completed with no report of impact/injury or case delay, nor have any adverse events previously been reported as a result of this failure to date.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.

Brand Name
2.2MM OLIVE WIRE WITH DRILL TIP LONG
Common Device Name
OLIVE WIRE
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
uriza shums
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key17445807
Report Number3011623994-2023-00191
Device Sequence Number16815937
Product Code HWE
UDI-Device Identifier00853114006204
UDI-Public00853114006204
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A-CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1405-2218
Device Lot Number20400-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale